MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC KIT 135CM 50CM TZ; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC KIT 135CM 50CM TZ; CATHETER, CONTINUOUS FLUSH
Model Number 500-56150
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombus occurred.An ekosonic catheter was selected for use to treat a thrombus located in the superficial femoral artery (sfa).The thrombus was noted to be acute and chronic.Heparin was given at 12mg/hr and lytic at 1 mg/hr over the course of 24 hours.During treatment of the thrombus with the ekosonic catheter, the clot was not cleared up, and it increased in severity while the catheter was in place.The physician observed that the pulse was lost in the foot.The increase in thrombus was attributed to a catheter malfunction by the physician.The procedure was then completed the following day with a cdt catheter.There were no further patient complications.
 
Additional Manufacturer Narrative
Device eval by mfr: the device was returned and analysis was completed.The device was inspected for any damage or irregularities.Both the ic and usc were cut at the cable, so the sn was unable to be confirmed and functional testing was unable to be performed.The ic showed no apparent damage, the device measured in specification.The usc showed no apparent damage and the device measured in specification.Microscopic inspection of the usc revealed a section of what appears to be an extra layer of shrink wrap that did not shrink that went from 115cm-117cm.
 
Event or Problem Description

Brand Name
EKOSONIC KIT 135CM 50CM TZ
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13744542
Report Number2134265-2022-02416
Device Sequence Number4544787
Product Code KRA
UDI-Device Identifier00858593006318
UDI-Public00858593006318
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2024
Device Model Number500-56150
Device Catalogue Number500-56150
Device Lot Number8035058744
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date03/12/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale